On the automorphisms of the spectral unit ball

Volume 155 / 2003

Jérémie Rostand Studia Mathematica 155 (2003), 207-230 MSC: 32H02, 32A07, 32M05, 15A18. DOI: 10.4064/sm155-3-2


Let ${\mit \Omega }$ be the spectral unit ball of $M_n({\mathbb C})$, that is, the set of $n\times n$ matrices with spectral radius less than 1. We are interested in classifying the automorphisms of ${\mit \Omega }$. We know that it is enough to consider the normalized automorphisms of ${\mit \Omega }$, that is, the automorphisms $F$ satisfying $F(0)=0$ and $F'(0)=I$, where $I$ is the identity map on $M_n({\mathbb C})$. The known normalized automorphisms are conjugations. Is every normalized automorphism a conjugation? We show that locally, in a neighborhood of a matrix with distinct eigenvalues, the answer is yes. We also prove that a normalized automorphism of ${\mit \Omega }$ is a conjugation almost everywhere on ${\mit \Omega }$.


  • Jérémie RostandDépartement de mathématiques et statistique
    Université Laval
    Québec, Canada G1K 7P4

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image